Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 401, NWS Louisville, KY

August 8, 2011Boyle County, Marion County, Washington County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 8, 2011, 2:31 PM EDT for Boyle County, Marion County, Washington County, Kentucky. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 2:31 PM EDT (18:31 UTC)
Expired
Aug 8, 2011, 2:45 PM EDT
In force
14 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boyle County, KY, Marion County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2773 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS53 KLMK 081831
SVRLMK
KYC021-155-229-081845-
/O.NEW.KLMK.SV.W.0401.110808T1831Z-110808T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 245 PM EDT

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SIMSTOWN...MOVING EAST AT
  30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CRAINTOWN AND POTTSVILLE...
  BRUMFIELD AND PERRYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3755 8493 3760 8523 3768 8520 3769 8502
      3768 8502 3769 8492
TIME...MOT...LOC 1832Z 277DEG 24KT 3764 8512
WIND...HAIL 60MPH 0.75IN

$$

RS
1 follow-up statement
684 
WWUS53 KLMK 081847 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM EDT MON AUG 8 2011

KYC021-155-229-081858-
/O.EXP.KLMK.SV.W.0401.000000T0000Z-110808T1845Z/
MARION KY-WASHINGTON KY-BOYLE KY-
247 PM EDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BOYLE...SOUTHEASTERN
WASHINGTON AND NORTHEASTERN MARION COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3755 8493 3760 8523 3768 8520 3769 8502
      3768 8502 3769 8492
TIME...MOT...LOC 1831Z 277DEG 24KT 3764 8513

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:07 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 8, 1:07 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
107 PM EDT MON AUG 8 2011

...UPDATED FOR THIS AFTERNOON...

HAVE UPDATED FOR THE NEXT SEVERAL HOURS TO ACCOUNT FOR LINE OF
THUNDERSTORMS THAT RUNS FROM SW INDIANA TO NEAR RICHMOND...WITH
TEMPERATURES DROPPING AROUND 20 DEGREES IN THUNDER.

.SHORT TERM (TODAY AND TONIGHT)...

OVER THE PAST COUPLE OF DAYS...INCREASED TROUGHING ACROSS HUDSON'S
BAY HAS LED TO THE SUPPRESSION OF THE PERSISTENT RIDGE OVER THE
SOUTHERN PLAINS. THIS TREND WILL CONTINUE THROUGH EARLY TUESDAY AS
INCREASINGLY FAST ZONAL 500MB FLOW WILL DEVELOP ACROSS SOUTHERN
ILLINOIS AND INDIANA. WEAK FAST MOVING SHORTWAVES EMBEDDED WITHIN
THIS FLOW HAS SPARKED SEVERAL AREAS OF CONVECTION OVER THE PAST
SEVERAL NIGHTS ACROSS THE CENTRAL PLAINS AND THE LOWER MISSOURI
VALLEY. ONE OF THESE DISTURBANCES BROUGHT QUITE A BIT OF RAIN TO
AREAS ALONG AND NORTH OF INTERSTATE 64 EARLY SUNDAY MORNING.

CURRENTLY...CONVECTION OVER SOUTHERN MISSOURI AND WESTERN TENNESSEE
IS WEAKENING...AND SHOULD BE MUCH DIMINISHED BY SUNRISE...WITH SOME
THUNDERSTORM RELATED CIRRUS EXPECTED ACROSS THE COMMONWEALTH DURING
THE EARLY MORNING HOURS.

A QUICK MOVING SHORTWAVE NOW OVER EASTERN NEBRASKA WILL MOVE EAST
SOUTHEAST ACROSS THE COMMONWEALTH DURING THE LATE EVENING HOURS
TODAY. FORECAST SOUNDINGS FROM RECENT RUNS OF THE GFS AND NAM BOTH
SHOW MOISTURE RETURNING THIS AFTERNOON WITH VERY UNSTABLE CONDITIONS
DEVELOPING ESPECIALLY ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA
DURING THE LATE AFTERNOON HOURS. CONVECTION NOW ACROSS EASTERN
KANSAS MAY CONTINUE OVER MISSOURI THROUGH THE EARLY MORNING HOURS
AND MOVE TOWARDS WESTERN KENTUCKY DURING THE EARLY AFTERNOON
HOURS...POSSIBLY ARRIVING ACROSS CENTRAL KENTUCKY DURING THE
AFTERNOON OR EVENING HOURS. WITH INCREASING FLOW AT 500MB AND
INCREASING MID LEVEL LAPSE RATES...SOME OF THIS CONVECTION MAY
BECOME ORGANIZED IN THE FORM OF ONE OR MORE LINES OR BOWING
SEGMENTS. THERE IS A RISK FOR SCATTERED DAMAGING WINDS TOMORROW
AFTERNOON OR EVENING...ESPECIALLY ACROSS WESTERN AND CENTRAL
KENTUCKY...WHERE INSTABILITY AND MOISTURE WILL BE MAXIMIZED.

SO...EXPECT ANOTHER WARM AND HUMID AFTERNOON WITH HIGHS VARYING FROM
THE UPPER 80S TO THE LOWER 90S. THUNDERSTORMS CHANCES WILL RISE BY
MID TO LATE AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS AS THE
POTENTIAL STORMS ROLL THROUGH. SCATTERED THUNDERSTORMS WILL
STILL BE POSSIBLE THROUGH EARLY TUESDAY. COVERAGE WILL DEPEND
GREATLY ON ANY PREVIOUS CONVECTION LATE MONDAY...AND THE TRACK OF A
POTENTIAL NOCTURNAL CONVECTIVE SYSTEM FORECAST TO MOVE ACROSS
SOUTHERN MISSOURI LATE MONDAY.

.LONG TERM (TUESDAY - MONDAY)...

TUESDAY-THURSDAY...

SIMILAR THINKING TO THE PREVIOUS LONG TERM FORECAST. A SECOND UPPER
LEVEL DISTURBANCE EARLY TUESDAY MORNING MAY CAUSE ANOTHER MCS TO BE
PRESENT AROUND DAYBREAK. GFS AND NAM HAVE THE INSTABILITY AXIS
FURTHER SOUTH TO START THE DAY...SO IF THIS MCS IS ONGOING IT WILL
LIKELY BE ACROSS OUR SRN/SWRN CWA TUESDAY MORNING. AS THAT SHORTWAVE
TRACKS ACROSS THE TN VALLEY...A TRAILING SFC COOL FRONT WILL
TRAVERSE THE GREAT LAKES/LOWER OHIO VALLEY. THE AFTERNOON TIMING OF
THE FRONTAL PASSAGE SHOULD LEAD TO AT LEAST SCATTERED
CONVECTION...WITH THE BEST CHC OVER THE BLUEGRASS REGION OF KY SINCE
THOSE AREAS WILL HAVE A LONGER TIME TO DESTABILIZE AHEAD OF THE
FRONT. WILL HAVE HIGH CHC POPS OVER THE EAST IN THE AFTERNOON WITH
LOW CHC/SLIGHT CHC WEST. IN THE MORNING THOUGH...WILL HAVE THE
HIGHEST POPS SOUTH. SHEAR FOR TUESDAY IS UNIDIRECTIONAL AND WEAKER
THAN ON MONDAY...BUT THERE IS PLENTY OF CAPE AHEAD OF THE FRONT AND
THINK THE ATMOSPHERE COULD RECOVER FROM ANY MORNING CONVECTION.
SHOULD STORMS DEVELOP...STRAIGHT LINE DAMAGING WINDS WOULD BE THE
MAIN SEVERE WEATHER THREAT. WILL END POPS BY MIDNIGHT OVER THE ERN
CWA.

HIGH PRESSURE BUILDING INTO THE REGION WEDNESDAY SHOULD LEAD TO DRY
CONDITIONS. HOWEVER ANOTHER DISTURBANCE IS PROGGED TO TRACK FROM SRN
MISSOURI INTO WRN TN BY THURSDAY MORNING. MODELS HINT AT THIS
ACTIVITY SQUEEZING INTO OUR SRN/SWRN CWA. KEPT THE DRY FORECAST
GOING FOR NOW BUT LATER FORECASTS MAY NEED TO INSERT POPS IF THIS
MODEL TREND CONTINUES. WILL AT LEAST BUMP UP CLOUD COVER THERE. IF
CONVECTION DOES HAPPEN TO REACH INTO OUR SRN CWA...IT SHOULD NOT
LAST LONG AND THE REST OF THURSDAY AND THURSDAY NIGHT WILL REMAIN
DRY.

AFTER A WARM AND MUGGY TUESDAY...TEMPERATURES WILL BE AT OR BELOW
NORMAL FOR WED-THU. AFTERNOON HIGHS WILL AVERAGE OUT IN THE LOW-MID
80S GENERALLY. LOWS MAY STILL BE MILD TUESDAY NIGHT WITH TEMPS
DROPPING TO THE MID-UPPER 60S...BUT LOW-MID 60S ARE EXPECTED FOR WED
NIGHT AND THU NIGHT LOWS. VERY PLEASANT!

FRIDAY THROUGH SUNDAY...

NO CHANGES MADE. PREVIOUS DISCUSSION...LONG TERM 07/12Z
GFS/GEFS/EURO SOLUTIONS ARE IN PRETTY GOOD AGREEMENT WITH THE
SYNOPTIC PATTERN FORECAST ACROSS THE CONUS.  THE THREE MODELS
CONTINUE TO SHOW GOOD CONTINUITY AS WELL.  SYNOPTIC FLOW IS EXPECTED
TO BE OUT OF THE WEST-NORTHWEST THROUGH THE PERIOD WITH SEVERAL
MID-LEVEL WAVES COMING THROUGH WITHIN THE MEAN FLOW.  FIRST WAVE
LOOKS TO APPROACH THE REGION FROM THE WEST ON FRIDAY.
HOWEVER...BOTH MODELS HAVE A FAIRLY STRONG SFC HIGH CENTERED JUST
EAST OF THE OHIO VALLEY...WHICH MAY PREVENT PRECIPITATION FROM
GETTING MUCH FURTHER EAST THAN I-65 OR SO.  FOR NOW HAVE JUST KEPT
20 POPS IN FOR THE WESTERN SECTIONS DURING THE DAY ON FRIDAY.
BETTER CHANCES OF CONVECTION LOOK MORE LIKELY FRIDAY NIGHT AND
SATURDAY AS THE UPPER WAVE GETS CLOSER AND A SYNOPTIC FRONTAL
BOUNDARY MOVE THROUGH THE REGION.  COOLER AND MUCH LESS HUMID
CONDITIONS ARE EXPECTED FOR SUNDAY.

HIGHS THROUGH THE PERIOD WILL BE NEAR NORMAL.  FRIDAY WOULD PROBABLY
BE THE WARMEST DAY OF THE PERIOD WITH UPPER 80S TO LOWER 90S
EXPECTED.  CLOUD COVER/PRECIP SHOULD HOLD TEMPS DOWN ON SATURDAY
WITH HIGHS IN THE MIDDLE 80S...WITH SUNDAY SEEING HIGHS IN THE
LOWER-MID 80S.  OVERNIGHT LOWS FRI/SAT MORNING WILL BE IN THE UPPER
60S TO AROUND 70...THOUGH SUNDAY MORNING COULD SEE SOME LOWER 60S IN
THE NORTH/NORTHWEST SECTIONS AS THE COOLER AIR COMES IN FROM THE
NORTHWEST.

&&

.AVIATION (18Z TAF ISSUANCE)...

FIRST THUNDERSTORM OF THE DAY IN OUR AREA DEVELOPED 30SM WSW OF SDF
AROUND 1615Z. SINCE THEN...ADDITIONAL CELLS HAVE STARTED TO DEVELOP
S OF LEX WITH RADAR STARTING TO FILL IN BETWEEN ALONG INSTABILITY
AXIS.

CURRENT DEVELOPMENT AND MOVEMENT FROM INITIAL 30 MINUTES WILL PUT
TSRA INVOF SDF BY START TIME OF UPCOMING SET OF TAFS...AND NLY 20Z
AT LEX.  TIMING OF CONVECTION NEAR BWG IS A LITTLE TRICKIER AS
WHATEVER DEVELOPS NOW WILL BE MOVING EAST WITH FIRST SHORT WAVE
PRIMED TO MOVE E-SE ACROSS THE AREA SHORTLY 00Z-06Z.  A SECOND SHORT
WAVE WILL APPROACH FROM THE WEST 12Z-18Z TO PROVIDE ANOTHER CHANCE
OF TSRA.

OTHER THAN SOME ISOLATED GUSTS WITH THUNDER...THE MAIN FORECAST
PROBLEM WILL BE REDUCED VSBYS FROM HEAVY RAIN...THEN FROM FOG TOWARD
MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........JSD
LONG TERM.........AL
AVIATION..........JBS
Hazardous weather outlook, Aug 8, 11:45 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EDT MON AUG 8 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-091545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1145 AM EDT MON AUG 8 2011 /1045 AM CDT MON AUG 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DEVELOP OVER AND MOVE INTO CENTRAL KENTUCKY
AND SOUTHERN INDIANA THIS AFTERNOON AND EVENING. WITH STRONG
WINDS ALOFT AND VERY UNSTABLE CONDITIONS...ORGANIZED THUNDERSTORMS
IN THE FORM OF LINES OR BOWING SEGMENTS WILL BE POSSIBLE. THE
PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE DAMAGING
WINDS...THOUGH VERY HEAVY RAIN AND SMALL HAIL MAY ACCOMPANY MANY
OF THE STORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL CONTINUE INTO TUESDAY AS A COOL
FRONT PASSES THROUGH THE REGION DURING THE AFTERNOON AND EARLY
EVENING HOURS. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE
WITH DAMAGING WINDS BEING THE MAIN THREAT. EXCESSIVE CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAINFALL WILL ACCOMPANY ANY
THUNDERSTORM AS WELL.

SCATTERED THUNDERSTORMS MAY RETURN TO CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA LATE FRIDAY AND SATURDAY AS ANOTHER WEATHER SYSTEM
AND FRONT APPROACH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH TUESDAY.
SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF STRONG WIND
GUSTS...WIND DAMAGE...HEAVY RAINFALL AMOUNTS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.

JBS

In the hours before

Local storm report, Aug 8, 2:01 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
201 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND DMG     WILLISBURG              37.81N  85.12W
08/08/2011                   WASHINGTON         KY   AMATEUR RADIO

            TREES DOWN IN THE WILLISBURG AREA

&&

EVENT NUMBER LMK1101046

RL
Special weather statement, Aug 8, 2:03 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EDT MON AUG 8 2011

KYZ039-045>047-081845-
ANDERSON-MERCER-NELSON-WASHINGTON-
203 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF SPRINGFIELD...AND MOVING EAST
AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH STORMS IN THE AREA.

* THESE STORMS WILL ALSO IMPACT...
  HARRODSBURG...
  WILLISBURG AND TATHAM SPRINGS...
  FAIRVIEW...
  SHARPSVILLE...
  MACKVILLE...

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
34 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3771 8475 3772 8479 3770 8481 3769 8488
      3774 8534 3794 8528 3793 8482 3791 8482
      3791 8480 3789 8480 3790 8477 3790 8478
      3787 8476 3785 8477 3785 8474
TIME...MOT...LOC 1803Z 270DEG 13KT 3783 8516

RS
Special weather statement, Aug 8, 2:09 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 PM EDT MON AUG 8 2011

KYZ029-038-045-081845-
BULLITT-NELSON-SPENCER-
209 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FERN CREEK...AND MOVING EAST
AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  WATERFORD...
  ELK CREEK...
  YODER AND NORMANDY...
  RIVALS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3811 8529 3784 8530 3785 8562 3798 8558
      3808 8559 3808 8555 3811 8545
TIME...MOT...LOC 1808Z 275DEG 14KT 3807 8548

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:00 PM EDTSpecial Weather StatementLMKRobertson30 min
Aug 7, 10:29 PM EDTSpecial Weather StatementLMKNicholas31 min
Aug 8, 5:38 AM EDTSpecial Weather StatementLMKFayette22 min
Aug 8, 5:59 AM EDTSpecial Weather StatementLMKAnderson, Jessamine31 min
Aug 8, 6:29 AM EDTSpecial Weather StatementLMKJessamine31 min
Aug 8, 1:42 PM EDTAreal Flood AdvisoryLMKMercer, Washington2 hr
Aug 8, 1:51 PM EDTAreal Flood AdvisoryLMKNelson2 hr
Aug 8, 2:03 PM EDTSpecial Weather StatementLMKMercer, Washington42 min
Aug 8, 2:09 PM EDTSpecial Weather StatementLMKSpencer36 min
Aug 8, 2:14 PM EDTSevere Thunderstorm WarningLMKAnderson31 min
Aug 8, 2:15 PM EDTSevere Thunderstorm WarningLMKBoyle, Mercer, Washington30 min
Aug 8, 2:40 PM EDTSpecial Weather StatementLMKCasey20 min
Aug 8, 2:55 PM EDTSpecial Weather StatementLMKFranklin35 min
Aug 8, 3:21 PM EDTSpecial Weather StatementLMKBourbon24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.